C. D. Johnson, "Accommodation of zero-valued characteristic roots in the classical solution expression for linear, homogeneous, constant-coefficient difference equations", Mathematical Problems in Engineering, vol. 2, Article ID 796236, 8 pages, 1996. https://doi.org/10.1155/S1024123X96000403
Accommodation of zero-valued characteristic roots in the classical solution expression for linear, homogeneous, constant-coefficient difference equations
Linear, constant-coefficient difference equations play a central role in many areas of engineering, where cases involving repeated zero-valued characteristic roots are sometimes of particular interest. Unfortunately, the classical solution expression presented in the mathematical literature of difference equations is not valid for this latter case. In this paper we develop a unique generalization of the classical solution expression for linear, constant-coefficient, homogeneous difference equations that accommodates the most general case of repeated zero-valued characteristic roots, thereby “completing” the classical theory. A worked example is presented to illustrate our result.
Copyright © 1996 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.